Vermont, 2004Damaging Wind in Vermont, April 19, 2004
April 19, 2004 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 19, 2:35 PM EST, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 2:35 PM EST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT MON APR 19 2004
.DISC...PROBLEM OF THE DAY CONTINUES TO BE THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS FOR OUR FORECAST AREA THROUGH LATE TONIGHT.
.SHORT TERM...
WARM FRONT WAS SLOWLY MOVING THRU THE EASTERN PART OF THE FCST
AREA THIS MORNING AND THE ALY SOUNDING HAD VERY SHARP INVERSION
WHICH MARKED IT ALOFT. AN INTENSE LOW WAS MOVING EAST ACROSS SRN
CANADA TRAILING A COLD FRONT SW WHICH WILL APPROACH THE WRN MOHAWK
VALLEY BY EARLY EVENING. GFS AND MESOETA IN FAIRLY GOOD AGREEMENT
WITH COLD FRONT OVER SE LITCHFIELD COUNTY BY 06Z. HOWEVER A SECOND
LINE OF TSTORMS HAS DEVELOPED OVER CANADA JUST EAST OF LAKE
HURON...SO DECIDED TO PROLONG THE CHANCE OF PRECIP OVER OUR EASTERN
ZONES. HOWEVER DO NOT EXPECT THUNDER BY THIS TIME...SO HAVE JUST
GONE FOR A CHANCE OF SHOWERS. ALSO INCREASED CLOUD COVER FOR THE
09Z GRID PERIOD FOR AREA EXTENDING FROM SRN VT TO WESTERN ULSTER
COUNTY. LEFT MOSTLY CLR SKIES OVR MOHAWK VALLEY AND ADIRONDACKS.
.MID TERM...
A WEAK 500 HPA RIDGE AND ASSOCIATED SFC HIGH BUILD OVER THE REGION
TUESDAY...AS A SFC LOW AND ASSOC 500 TROF MOVE EAST OF THE ROCKIES.
BY 12Z WED THE LOW IS OVR LAKE MICHIGAN WITH THE AREA OF UVM
AHEAD OF THE WARM FNT INTO WRN NEW YORK. THE LOW CONTINUES EAST
INTO CENTRAL QUEBEC BY 12Z THURSDAY WITH THE TRAILING COLD FRONT
PASSING THRU EASTERN NY AND WRN NEW ENGLAND WED NIGHT...WITH A
HIGH AND WEAK 500 RIDGE BUILDING IN THURSDAY. MEANWHILE A DEEP
CUTOFF LOW DEVELOPS IN THE ROCKIES. IN COORD WITH WFO TAUNTON
LEFT SOME LINGERING PRECIP AND CLOUDS IN OUR FAR EASTERN ZONES
LATE THURSDAY AFTERNOON.
.LONG TERM...
ON FRIDAY A WEAK LOW ASSOC WITH THE AIRMASS BDY AND THE SRN JET
APPROACHES FROM THE WEST WITH THE SECOND LOW IN TOW OVR THE
MISSISSIPPI VALLEY. THAT SECOND ONE HANGS BACK AS THE UPPER LOW
MOVES TO NRN MISSORI ENABLING A WEAK SFC RIDGE TO DROP INTO THE
REGION SAT AS THE FIRST LOW LIFTS EAST. LOOKS LIKE A POSSIBLITY OF
SOME PRECIP IN OUR SRN ZONES FRIDAY NIGHT...BUT THE AREA OF PRECIP
DROPS SOUTH BY DAYBREAK SATURDAY AND AT THIS POINT LOOKS LIKE SAT
WILL BE MOSUNNY. BY 12Z SUNDAY THE SFC LOW IS IN WRN OHIO AND IT
DEGENERATES INTO A TROF EXTENDG FROM HUDSON BAY TO THE CAROLINAS BY
12Z MONDAY WITH THE GFS INDICATING ABOUT AN INCH OF PCPN FOR SERN NY
AND ADJACENT NEW ENGLAND THRU 12Z MONDAY. SOMEWHAT DOUBTFUL ON HOW
QUICK THIS PRECIP WILL BE TO MOVE IN SO TOOK THE LIBERTY TO HOLD
IT OFF TIL SUNDAY AFTERNOON. MORE UNSETTLED WX FOLLOWS AS THE 500
HPA TROF DEEPENS AND STARTS TO ROTATE EAST EXTENDG FROM HUDSON BAY
TO NRN ALABAMA...WITH A WEAK LOW OVER THE SOUTHEASTERN US AND A HIGH
OVER THE EASTERN PLAINS ON.
.AVIATION...VFR CONDITIONS EXPECTED THROUGH MID AFTERNOON OVER THE
MOHAWK VALLEY...ADIRONDACKS...AND CATSKILLS AND PERSISTING SEVERAL
HOURS LATER IN THE HUDSON VALLEY AND AJACENT NEW ENGLAND. GUSTY
SOUTH TO SOUTHWEST WINDS. SHOWERS AND THUNDERSTORMS WILL BEGIN
TO APPROACH FROM THE WEST LATE THIS AFTERNOON AND WILL PROBABLY
BE OVER WITH SHORTLY AFTER MIDNIGHT...AND TUESDAY LOOKING TO BE
JUST ABOUT IDEAL.
.HYDRO...
BRIEF BURST OF RAINFALL ALONG COLD FRONTAL BOUNDARY FOR THE FORECAST
AREA. TUESDAY LOOKS DRY. DOESN/T LOOK LIKE A LOT OF PRECIP WED.
A SIGNIFICANT INCREASE IN WATER LEVELS WILL TAKE PLACE ON THE MOHAWK
RIVER BETWEEN LITTLE FALLS AND SCHENECTADY THE NEXT DAY OR TWO AS
THE NAVIGATION DAMS ARE BEING PUT IN FOR THE SUMMER SEASON.
.ALY...NONE.
KILPATRICK
Hazardous weather outlook, Apr 19, 4:13 AM EST, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
513 AM EDT MON APR 19 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201000-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...THERE IS CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO
THE EARLY EVENING ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW
ENGLAND...AS A COLD FRONT MOVES THROUGH. SOME STRONG THUNDERSTORMS
WILL BE POSSIBLE...BUT SHOULD STAY UNDER SEVERE CRITERIA.
SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR
THROUGHOUT THE DAY.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...IF THE
THUNDERSTORMS APPROACH SEVERE LEVELS...THEN ACTIVATION MAYBE NEEDED
LATE IN THE DAY.
In the hours before
Special weather statement, Apr 19, 7:11 PM EST, 2 hours 30 minutes before
NYZ032-033-038-082-010000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT MON APR 19 2004
NYZ032-033-038-082-200130-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
811 PM EDT MON APR 19 2004
STRONG THUNDERSTORMS OVER LEWIS COUNTY WILL MOVE EAST ACROSS HERKIMER
AND HAMILTON COUNTIES BETWEEN 830 AND 930 PM. THESE STORMS WILL
PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...OCCASIONAL LIGHTNING AND
BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 7:50 PM EST, 1 hour 51 minutes before
NYZ038>040-082-010000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT MON APR 19 2004
NYZ038>040-082-200130-
MONTGOMERY NY-NORTHERN FULTON NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-
850 PM EDT MON APR 19 2004
STRONG AND FAST MOVING THUNDERSTORMS OVER ONEIDA COUNTY WILL MOVE
EAST ACROSS SOUTHERN HERKIMER COUNTY BETWEEN 9 PM AND 930 PM. THESE
STORMS WILL MOVE ACROSS FULTON AND MONTGOMERY COUNTIES BETWEEN 915 PM
AND 10 PM. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 7:50 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT MON APR 19 2004
NYZ038>040-082-200130-
MONTGOMERY NY-NORTHERN FULTON NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-
850 PM EDT MON APR 19 2004
STRONG AND FAST MOVING THUNDERSTORMS OVER ONEIDA COUNTY WILL MOVE
EAST ACROSS SOUTHERN HERKIMER COUNTY BETWEEN 9 PM AND 930 PM. THESE
STORMS WILL MOVE ACROSS FULTON AND MONTGOMERY COUNTIES BETWEEN 915 PM
AND 10 PM. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND BRIEF HEAVY RAINS.
Special weather statement, Apr 19, 8:27 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
927 PM EDT MON APR 19 2004
NYZ033-038>043-047>053-082>084-VTZ013-200215-
HAMILTON NY-SOUTHERN HERKIMER NY- SOUTHERN FULTON NY-
NORTHERN FULTON NY-MONTGOMERY NY-SCHOHARIE NY-SOUTHERN WARREN NY-
NORTHERN WARREN NY- NORTHERN SARATOGA NY-SOUTHERN SARATOGA NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
WESTERN RENSSELAER NY-BENNINGTON VT-
927 PM EDT MON APR 19 2004
...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST FROM THE MOHAWK VALLEY
AND SOUTHERN ADIRONDACKS TO THE GREATER CAPITAL DISTRICT AND
SOUTHERN VERMONT THROUGH 1015 PM EDT...
AT 919 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOLTON LANDING TO 2
MILES NORTH OF EXETER CENTER...OR 6 MILES NORTH OF WARRENSBURG 11
MILES NORTH OF HARTWICK...MOVING SOUTHEAST AT 40 MPH.
THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF
40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR...
BOLTON LANDING AND ROCKWOOD AT 925 PM EDT...
SPROUT BROOK AND FREYSBUSH AT 930 PM EDT...
SOUTH BAY VILLAGE AND FAYVILLE AT 935 PM EDT...
COMSTOCK AND SHARON SPRINGS AT 940 PM EDT...
PERTH AND GLEN AT 945 PM EDT...
ARGYLE AND SCOTIA AT 1000 PM EDT...
CAMBRIDGE AND GUILDERLAND AT 1015 PM EDT...
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV.
Thunderstorm Wind, Windham
- When
- April 19, 9:41 PM EST
- Where
- Windham County, Londonderry
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.233, -72.800
The same line of thunderstorms that pelted portions of eastern New York, moved into southern Vermont later in the evening on April 19. Though weakening, the line of storms was still strong enough to produce severe weather in Windham County. Strong wind gusts knocked down power lines down in the town of Londerry.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, April 19, 20041 death · 1 event
- Hail in Texas, April 19, 2004$200,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Oklahoma, April 19 to 20, 2004$32,000 · 1 in hail · 9 events
- High Wind in Michigan, April 19, 20041 injured · 63 kt wind · 10 events
- Tornado and Hail in Texas, April 19, 2004F0 · 16 events
- Hail in Kansas, April 19 to 20, 20041.75 in hail · 13 events
- Damaging Winds in New York, April 19, 2004$10,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, April 19, 2004$12,000 · 2.75 in hail · 6 events
- Damaging Wind in New York, April 19, 2004$15,000 · 50 kt wind · 1 event
- Strong Wind in New York, April 19, 2004$9,000 · 9 events
- Strong Wind in Vermont, April 19, 2004$9,000 · 9 events
- Marine Thunderstorm Winds in Lake Erie, April 19, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388950.